Take Action

Home | Faculty & Research Overview | Research

Research Details

Transportation Type Models with Quantity Discounts, Naval Research Logistics Quarterly

Abstract

It is known to be real that the per unit transportation cost from a specific supply source to a given demand sink is dependent on the quantity shipped, so that there exist finite intervals for quantities where price breaks are offered to customers. Thus, such a quantity discount results in a nonconvex, piecewise linear functional. In this paper, an algorithm is provided to solve this problem. This algorithm, with minor modifications, is shown to encompass the incremental quantity discount and the fixed charge transportation problems as well. It is based upon a branch-and-bound solution procedure. The branches lead to ordinary transportation problems, the results of which are obtained by utilizing the cost operator for one branch and rim operator for another branch. Suitable illustrations and extensions are also provided.

Type

Article

Author(s)

Bala Balachandran

Date Published

1976

Citations

Balachandran, Bala. 1976. Transportation Type Models with Quantity Discounts. Naval Research Logistics Quarterly. 23(2): 195-209.

KELLOGG INSIGHT

Explore leading research and ideas

Find articles, podcast episodes, and videos that spark ideas in lifelong learners, and inspire those looking to advance in their careers.
learn more

COURSE CATALOG

Review Courses & Schedules

Access information about specific courses and their schedules by viewing the interactive course scheduler tool.
LEARN MORE

DEGREE PROGRAMS

Discover the path to your goals

Whether you choose our Full-Time, Part-Time or Executive MBA program, you’ll enjoy the same unparalleled education, exceptional faculty and distinctive culture.
learn more

Take Action